A member asked:

Ive been taking famotidine 40mg every 12 hours instead of once daily. is that a problem. im 35 350lbs and have gerd. prescription says take 1 daily?

A doctor has provided 1 answer
Dr. Sue Ferranti answered

Specializes in Internal Medicine

There are side effects to taking famotidine long-term, especially at this increased dose. You are at risk of developing pneumonia, increased infection rates, including C.dif, unusual bruising, etc. You need to decrease to the prescribed dose and you should only take it long-term if it is really needed. Your GI doctor can guide this and stop the medication if/when it is no longer needed. Good luck!

Answered Jul 3, 2023

0 views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...